Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 255, NWS Springfield, MO

July 8, 2025Hickory County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2025, 2:44 PM CDT for Hickory County, Polk County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2025, 2:44 PM CDT (19:44 UTC)
Expired
Jul 8, 2025, 3:30 PM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hickory County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM CDT, 20 minutes earlier. Its key messages:

  • Chances (20-60%) for showers and thunderstorms this afternoon and evening. Rain will be scattered with some seeing no rain at all. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall.
  • Additional rain chances (30-60%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings.
  • Temperatures remain near normal for early July. Highs in the upper 80s to low 90s. Lows in the upper 60s to lower 70s. A few locations may see heat index values around 100 degrees Thursday afternoon.
Area forecast discussion, Jul 8, 2:24 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
224 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Chances (20-60%) for showers and thunderstorms this afternoon
  and evening. Rain will be scattered with some seeing no rain
  at all. There is the potential for a few strong to severe
  thunderstorms, with damaging wind gusts of 50 to 60 mph in
  addition to localized heavy rainfall.

- Additional rain chances (30-60%) persist through late week
  into next weekend. Highest chances occur in the afternoon and
  evenings.

- Temperatures remain near normal for early July. Highs in the
  upper 80s to low 90s. Lows in the upper 60s to lower 70s. A
  few locations may see heat index values around 100 degrees
  Thursday afternoon.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 124 PM CDT Tue Jul 8 2025

The lingering showers and storms from a MCS that decayed as it
moved over the region last night, remained across far southern
Missouri and northern Arkansas this afternoon. In addition, a
MCV was noted on radar in far north central Arkansas into the
Table Rock Lake region. This has allow for continued convection
into this afternoon with (PWATs between 1.5 to 2.0 inches)
producing some localized flooding in the region of western
Douglas County and the North Fork river basin and a Flash Flood
Warning. Additional localized flooding will be possible.

Additional thunderstorm development is expected this afternoon
with CAMS indicated good (30-60%) scattered chances initiating
as early as 3-4pm and linger into the evening. This will be
possible thanks to the remaining MCV combined with left over
outflow boundaries from the morning MCS, and mid-upper level
short wave moving through the area and an unstable atmosphere
(CAPE 1700-2500 J/kg) over the region thanks to the Td's in the
lower to middle 70s across the region. Shear remains limited
with bulk shear around 20kts, which should produce pulse to
multicell storm clusters. Overall, there is a Marginal (1 of 5)
chance for severe storms across the Ozarks this afternoon into
this evening with the primary concern being 50-60mph downburst
winds. An isolated large hail report up to quarters may occur
with the strongest cells.

With all that said, there may be locations that see no rainfall
at all through this evening thanks to the expected scattered
nature of the storms.

The shortwave will push most of the way through the region
by Wednesday morning. Overnight lows will again be in the upper
60s to lower 70s overnight before climbing back into the middle
to upper 80s again Wednesday afternoon. The overall pattern
will support daily rain chances though the ingredients
Wednesday are only such as to allow for a 15-40% chances of
afternoon storms. Much of the northwest portion of the area will
remain dry, with the best light rain chances southeast of I-44
in the afternoon/evening.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 124 PM CDT Tue Jul 8 2025

The upper level short wave will have progressed over the Great
Lakes region through the tail end of it may linger over
portions of the Missouri Bootheel region through Thursday.
Thursday will offer the lowest rain chances (<20%), with higher
chances (20-55%) Friday afternoon into the weekend. Overall, the
pattern will support daily rain chances, though all day
washouts aren't expected, however where rain does occur,
localized heavy rainfall will be possible. Near-normal
temperatures are expected, with daily highs in the mid/upper 80s
to low 90s, and lows in the upper 60s to low 70s.

A more significant upper level trough is expected to move
through the plains into the Ozarks late friday night into
Saturday. This would likely produce the best potential for a
more widespread rainfall. Heading through the weekend, the
forecast continued scattered showers and storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1237 PM CDT Tue Jul 8 2025

An upper level short wave will move across the region today
which will allow for the possible (20-60%) development of
showers and storms through the afternoon into the evening.
TEMPO/PROB30 groups remain for the KSGF/KJLN terminals as
confidence in coverage remains on the lower end. Any stronger
storm that impacts the terminals would lower visibilities from
heavy rainfall and bring changing wind conditions.

Where storms occur, winds may become gusty (20-30) otherwise,
winds will be generally light and variable.

Cloud cover will be variable through the afternoon and evening
with occasional periods of MVFR to VFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Jul 8, 2:39 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
239 PM CDT Tue Jul 8 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
239 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Chances (20-60%) for showers and thunderstorms this afternoon and
early evening. There is the potential for a few strong to severe
thunderstorms, with damaging wind gusts of 50-60 mph, isolated
hail to the size of quarters in addition to the potential of
localized heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional rain chances (30-60%) persist through late week into
next weekend. Highest chances occur in the afternoon and evenings.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Jul 8, 12:40 PM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1240 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     Rain             1 W Turners             37.18N 93.17W
07/06/2025  M5.50 Inch       Greene             MO   Public

            Relayed from Brandon Beck via contact.sgf.

&&

REN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:02 PM CDTFlash Flood WarningSGFShannon, Texas6 hr
Jul 8, 1:17 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
Jul 8, 2:31 PM CDTSevere Thunderstorm WarningSGFCedar44 min
Jul 8, 3:46 PM CDTSpecial Weather StatementSGFDallas29 min
Jul 8, 4:09 PM CDTSpecial Weather StatementSGFDade36 min
Jul 8, 5:14 PM CDTSpecial Weather StatementSGFBarton31 min
Jul 8, 6:18 PM CDTFlash Flood WarningSGFPhelps3 hr
Jul 8, 6:32 PM CDTSpecial Weather StatementSGFCherokee28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.